Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS State College, PA
NWS State College, PA issued this flash flood warning at Mar 21, 2001, 10:50 AM EST for 8 counties in Pennsylvania. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2001, 10:50 AM EST (15:50 UTC)
- Expired
- Mar 21, 2001, 11:00 AM EST
- In force
- 10 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 211550
FFWCTP
PAC075-043-041-099-001-055-071-133-211600-
FLASH FLOOD WARNING THIS IS ONLY A TEST
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1050 AM EST WED MAR 21 2001
*** THIS MESSAGE IS FOR TEST PURPOSES ONLY ***
* NO SEVERE WEATHER IS OCCURRING IN THE MENTIONED AREA *
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* DRILL FLASH FLOOD WARNING FOR...
DAUPHIN COUNTY.
PERRY COUNTY.
LEBANON COUNTY.
CUMBERLAND COUNTY.
FRANKLIN COUNTY.
ADAMS COUNTY.
YORK COUNTY.
LANCASTER COUNTY.
* UNTIL 11 AM EST.
* THE DRILL FLASH FLOOD WILL BE NEAR...
NEW BLOOMFIELD AT 1050 AM.
HARRISBURG AT 1055 AM.
CHAMBERSBURG AT 1050 AM.
CARLISLE AT 1050 AM.
GETTYSBURG AT 1055 AM.
YORK AT 1055 AM.
LANCASTER AT 1055 AM.
* AT 0942 AM...A DRILL FLASH FLOOD WAS INDICATED WEST OF
NEW BLOOMFIELD...CHAMBERSBURG AND CARLISLE...BY NATIONAL WEATHER
SERVICE DOPPLER RADAR. THIS IS ONLY A DRILL.
IF THIS WERE AN ACTUAL WARNING...WE WOULD PROVIDE DETAILS OF DAMAGE
AND SUGGEST SAFE LOCATIONS AS SHELTER.
AGAIN...THIS IS A DRILL FLASH FLOOD WARNING. NO FLOODING IS
OCCURRING AT THIS TIME.
$$
ONDREJIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 10:45 AM EST, 5 minutes earlier.
Area forecast discussion, Mar 21, 10:45 AM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 AM EST WED MAR 21 2001
WILL MAKE A FEW ADJUSTMENTS TO WINTER WEATHER PRODUCTS THIS UPDATE.
FORECAST STILL BASICALLY ON TARGET...WITH THE HEAVIEST PRECIP MOVING
INTO CENTRAL PA TONIGHT. ADJUSTMENTS ARE BASED ON SLIGHTLY HEAVIER
SNOW SO FAR. REPORTS OF UP TO 3 INCHES OF SNOW IN THE LAUREL
HIGHLANDS WITH MOISTURE STILL STREAMING IN PROMPTS AN UPGRADE TO A
WINTER STORM WARNING FOR THE HIGHER ELEVATIONS. ALSO CHANGED THE
WINTER STORM WATCH TO AN ADVISORY FOR LATE THIS AFTERNOON AND
TONIGHT WHILE ADDING THREE COUNTIES IN THE NORTHWEST. BEST THREAT
OF HEAVY SNOW REMAINS IN THE HIGHEST ELEVATIONS HOWEVER...SO WILL
CONTINUE TO WORD AS SUCH. WILL KEEP THE FLOOD WATCH GOING FOR THE
SOUTHEAST.
LATER PERIODS NEED NO ADJUSTMENT AT THIS TIME.
.CTP...WINTER STORM WARNING THIS AFTERNOON AND TONIGHT FOR
PAZ024-033.
WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT FOR
PAZ010>012-017>019-025>028-034>036-041-042-045-046-
049>053-056-058-063.
FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR
PAZ057-059-064>066.
RXRIn the hours before
Special weather statement, Mar 21, 6:03 AM EST, 4 hours 47 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-211700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 603 AM EST WED MAR 21 2001 ...WEATHER EMERGENCY PREPAREDNESS IN PENNSYLVANIA... THE PENNSYLVANIA EMERGENCY MANAGEMENT AGENCY...COUNTY EMERGENCY MANAGERS AND THE NATIONAL WEATHER SERVICE WILL CONTINUE TO TEST EMERGENCY PREPAREDNESS PLANS ACROSS PENNSYLVANIA THIS WEEK WITH INFORMATIONAL STATEMENTS ABOUT HAZARDOUS WEATHER AND TEST WARNINGS FOR TORNADOES AND FLASH FLOODS. THE STATE COLLEGE WEATHER OFFICE WILL RELEASE DRILL WARNINGS TO RADIO...TV AND OTHER NEWS OUTLETS THROUGHOUT CENTRAL PARTS OF PENNSYLVANIA TODAY. WARNINGS WILL GO DIRECTLY TO THE WEATHER CHANNEL...RADIO AND TV STATIONS IN THE AREA...AND WILL ALSO BE TONE ALERTED ON NOAA WEATHER RADIO. SCHOOLS...NURSING HOMES...BUSINESSES AND THE MEDIA HAVE AN OPPORTUNITY TO TEST THEIR EMERGENCY PLANS. WARNINGS WILL ALSO BE RELAYED OVER SKYWARN AMATEUR RADIO FREQUENCIES TO TEST SPOTTER RELAY OF INFORMATION. IF YOU HAVE QUESTIONS ABOUT DRILL WARNINGS...WEATHER TERMINOLOGY OR EMERGENCY WEATHER PLANS OR PRECAUTIONS...PLEASE CONTACT YOUR LOCAL COUNTY EMERGENCY MANAGEMENT OFFICE...OR THE NATIONAL WEATHER SERVICE OFFICE IN STATE COLLEGE AT 814-234-9412. ONDREJIK/JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 10:30 AM EST | Flash Flood Warning | CTP | Bedford, Blair, Centre, Clinton, Fulton, Huntingdon and 2 more | 15 min |
| Mar 21, 10:40 AM EST | Flash Flood Warning | CTP | Lycoming, Montour, Northumberland, Potter, Snyder, Sullivan and 2 more | 15 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.